Howdy Hydrocephalus

Understanding my unique gyroscope


Leave a comment

Duckface & SJS

20140925-140609-50769650.jpg
Last Sunday morning I woke up with a duckface. My neck, face and lips were swollen, especially my lips. I had begun to taper on my prednisone, but apparently my body didn’t like that. I went to emergency and found out that my SJS (Stevens-Johnson Syndrome) was flaring.

I found out that I could wax & wane flaring symptoms for a long time. I not only had swelling, but my face started to get the blister rash again. Inside my mouth and tongue had blisters too. My hair is falling out in clumps & feels like dry horrid straw. I may have to get my hair cut short. Will not make any decisions like that just yet. I have not had really short hair since I was 22.

20140925-141751-51471520.jpg
These flair ups are nothing like before, but still a pain in the rearend.

Nothing like a good health scare to really put things back into perspective again. I had been tossing about what I want to be when “I get better” for the last year. Wasting healing energy and time fretting. I tossed retraining to be a teacher, art therapist, or reflexologist. I guess I thought re-educating would make my worth. I decided that baby steps are a wonderful thing and I will focus on hand reflexology and essential oils. I feel comfortable and happy with this decision.

The thought of post secondary training makes me stressed and anxious. Especially when I have trouble spelling words and I can’t even remember how to cite references. I think it would put too much pressure on me and my health would crap out again. I do not want this to happen again. I want to be healthy, strong and happy. I want the same for Chris and the boys. I spend time with my family and have life adventures rather than book adventures. There is so much on my bucket list and I plan to be a part of this world for a long time to come. Being happy is number One! It no longer professional title or the dollars one makes.

I need to take the time to get my energy back. I am still fighting with acceptance that I need two naps a day to look like I am a together person when people see me. I just need to build a bridge and get over it and accept that this may be the way it is for a while. And if I push too hard, I will begin to back paddle. I don’t want to back paddle anymore.

20140925-141829-51509155.jpg

Advertisements


Leave a comment

Two Years Post Surgery

My first year post surgery was a blur with more valleys than peaks. The revovery more erradic than steady. It was filled with frustration and limitations than major successes. However the first year was not all doom and gloom. The ETV stuck and with only two glitches was free flowing great.
20140917-104013-38413383.jpg

My physiatrist (Rehabilitation Doctor) said that most recovery happens within the first year of recovery and then can happen slowly up to seven or more years post surgery. Although my first year did have upward progrress, the recovery was painfullly slow and somewhat muddled. However, my second year rocked the house. All that speech therapy paid off. My processing speed picked up allowing me to understand and respond quicker. This in turn with all the speech therapy contained my stutter. All those practiced speech techniques finally come more easily so the beast barely shows its head unless I am sick or very exhausted.very tired.

Most of my ice pick, migraines have been alliviated with the use of medication and Botox.

My right side is still weak, but getting stronger with my swimming. I let go doing my old exercises and have taken up swimming. I enjoy swimming in the swim spa because it is warm and quieter than a pool.

The new prescription Lamotrigine has done wonders for fatigue and clear headedness. I feel smart again and less like trying to walk through mud. Too bad it took so long to figure out. I swear I have been on over twenty different type of prescriptions.

My hearing and smell are still sensitive but not hair trigger sensitive. I was able to spend 1.5 hours in Cross Iron Mills (until it got overwhelming busy & noisy). Once my system gets overloaded, I begin to shut down. My right side goes numb, I get disoorientated and being to fall apart a the seams.

2014/09/20140918-132813-48493574.jpg”>20140918-132813-48493574.jpg

20140918-132812-48492855.jpg

I went to mental health counselling to work out all the disappointment and anger. i have let in gratitude, play and adventure into my life. I still am an over achiever and miss my old high energy self, but i do not allow the past to get in the way of my future. I am responsible for my own happiness and positive changes in my life. It is my responsiblility to not just exist, but to live my life and make a positive impact in the world around me.

I am now responsible for being very proactive in my own health care. I ask lots of questions, have Chris help me and suggest things to the doctor. I do not just take the first answer. I ask for explanations and push. I am going to be around for a long time and want to be fit and healthy not ailing.

I am feeling stronger mentally and physically this year. As always I am not like the norm and I will most likely see more improvement beyond what the docs had stated. To move ahead
My two year anniversary was like T.S. Eliot’s The Hollow Men Where it came and went “Not with a bang but a whimper”.

I litterally mean whimper and moan of fierce pain, flu like symptoms that had me go to walk in clinic on my two year anniversary. Blood & urine tests done and waiting for results when all went of the rails sending me to emergengy two days after my anniversary I was admitted to Medicine Hat Hospital with Stevens-Johnson Syndrom..

20140918-131708-47828713.jpg

<a href="https://howdyhydro.files.wordpress.com/


Leave a comment

Kudos to Addicition Beaters

I had started writing this post unfortunately the day Robin Williams died. I am not a television, music or show type of person. I can’t even tell you what song is on the radio or who sang it or when he or she sang the song. Pop culture is not my forte. However, I really did like Robin Williams and this is the first celeb that has ever hit home with me.

When I went to my brain injury clinic in July we decided to switch meds as I so sick of feeling yucky on Lyrica. My doc wanted me to decrease down the meds until I was completely off them and start on a new prescription. I has taking eight lyrica pills a day. Four in the morning and four in the evvening.

The first week was no biggie. Three days after I decreased one morning and one evening pill I felt a little sick to my stomach. I was positvie that this was going to be an easy ride. The next week I went down another two pills, one in the morning and one in the afternoon. Two days later, I felt sick again and I was completely stuck in bed with chills, fever, stomach pain, shakes. It was like a bad case of the flu. The only upside was that my right side still felt good. I was beginning to think that I had recovered from the neurogenic pain.

I felt sick until that sunday where I decreased another pill in the morning and one in the evening. Two days later I felt worse than I had last week. Chills, shakes, fever, stomach upset, stomach cramps. Now the week before I thought I was cured from pain. NOPE, the pain started to come on strong. I started to drag my leg, and things began dropping through my right hand. My right side began to burn, have sharp pains and feel like fire ants crawling onmy skin. By Wednesday I couldn’t take it anymore, my right side has siezed up. I went to the Docs office on Thursday. I barely could concentrate driving, I was in so much pain and I felt so sick. A friend of mine said I looked grey.

The Doc had me begin to tirate up on my new drug Lamotratgine. I was not to go down on anymore Lyrica for at least a week or two until the new meds kicked in.

What I experienced was withdrawl from lyrica from my system. Although Lyrica is not a narcotic drug, it does alter brain chemistry and neurotransmitters in some way to alleviate the systems, thus your body can become dependant on the drug. I think the drug does store in you fat cells causing it to take a bit to get out of your system. That is why they do not like you to stop taking the medicine without ti rating down.

It took me another three weeks to ween myself up to maintenance dose of Lamotratigine and off of Lyrica all together. Thank goodness that I had two weeks of ti rating up of meds before family came to visit us. By the time my brother and his kids visited, i started to feel energy and finally feel clear headed.

I think of myself as a strong person with a high pain tolerance, but holy hannah did I ever fool myself. I would like to give kudos for all those people who have been brave enough to face their drug and alcohol addictions face off on. To overcome physical and mental withdrawal, is a scary merry go round and now understand why it is so easy to give up. I know I couldn’t get off my prescription meds all the way without starting new ones. All you people who have faced the dragon and take intentional steps forward every day are my true heroes. I have not walked any where near your struggles and have only been given a glimpse. But that glimpse been enough for me.

I can only work towards that one day my body will be healed enough mentally and physcally to be able to get off the prescription drugs. In the meantime, I will take each day with small forward steps with a clear positive mind with the help of my mediciation.